Alert archive / Idaho / Wind Advisories in 2017
Wind Advisory 22, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Oct 6, 2017, 1:31 PM MDT. It took effect at Oct 7, 2017, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2017, 1:31 PM MDT (19:31 UTC)
- In effect from
- Oct 7, 2017, 12:00 PM MDT
- Expired
- Oct 7, 2017, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
219 WWUS75 KPIH 061931 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 131 PM MDT Fri Oct 6 2017 IDZ017-019>021-023-071215- /O.NEW.KPIH.WI.Y.0022.171007T1800Z-171008T0200Z/ Eastern Magic Valley-Upper Snake Highlands- Upper Snake River Plain-Lower Snake River Plain-Caribou Highlands- Including the cities of Burley, Rupert, Heyburn, St. Anthony, Ashton, Island Park, Driggs, Victor, Idaho Falls, Rexburg, Pocatello, Henry, Soda Springs, Downey, and Lava Hot Springs 131 PM MDT Fri Oct 6 2017 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT SATURDAY... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from noon to 8 PM MDT Saturday. * IMPACTS/TIMING...Hazardous driving conditions for larger vehicles due to strong cross winds, especially semis with empty or light loads. Where topsoil has dried out or plowing has recently occurred, blowing dust is expected. Highest winds will be from early afternoon to just before sunset. * WINDS...West to southwest 25-35 mph sustained with gusts of 40 to 50 mph. Locations across Arco Desert east toward I-15 may see gusts closer to 55 mph. * LOCATIONS...Burley, Shoshone, Pocatello, Idaho Falls, Rexburg, St. Anthony, Island Park, Driggs, Soda Springs, Lava Hot Springs, INL Complex and all districts of the Fort Hall Reservation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
730 WWUS75 KPIH 070949 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 349 AM MDT Sat Oct 7 2017 IDZ017-019>021-023-072100- /O.CON.KPIH.WI.Y.0022.171007T1800Z-171008T0200Z/ Eastern Magic Valley-Upper Snake Highlands- Upper Snake River Plain-Lower Snake River Plain-Caribou Highlands- Including the cities of Burley, Rupert, Heyburn, St. Anthony, Ashton, Island Park, Driggs, Victor, Idaho Falls, Rexburg, Pocatello, Henry, Soda Springs, Downey, and Lava Hot Springs 349 AM MDT Sat Oct 7 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * IMPACTS/TIMING...Hazardous driving conditions for larger vehicles due to strong cross winds, especially semis with empty or light loads. Where topsoil has dried out or plowing has recently occurred, blowing dust is expected. Highest winds will be from early afternoon to just before sunset. * WINDS...West to southwest at 25-35 mph with gusts of 40 to 50 mph. Locations across the Arco Desert east toward I-15 may see gusts closer to 55 mph. * LOCATIONS...Burley, Shoshone, Pocatello, Idaho Falls, Rexburg, St. Anthony, Island Park, Driggs, Soda Springs, Lava Hot Springs, INL Complex and all districts of the Fort Hall Reservation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
793 WWUS75 KPIH 072011 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 211 PM MDT Sat Oct 7 2017 IDZ017-019>021-023-080200- /O.CON.KPIH.WI.Y.0022.000000T0000Z-171008T0200Z/ Eastern Magic Valley-Upper Snake Highlands- Upper Snake River Plain-Lower Snake River Plain-Caribou Highlands- Including the cities of Burley, Rupert, Heyburn, St. Anthony, Ashton, Island Park, Driggs, Victor, Idaho Falls, Rexburg, Pocatello, Henry, Soda Springs, Downey, and Lava Hot Springs 211 PM MDT Sat Oct 7 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS/TIMING...Hazardous driving conditions for larger vehicles due to strong cross winds, especially semis with empty or light loads. Where topsoil has dried out or plowing has recently occurred, blowing dust is expected. Highest winds will be from early afternoon to just before sunset. * WINDS...West to southwest at 25-35 mph with gusts of 40 to 50 mph. Locations across the Arco Desert east toward I-15 may see gusts closer to 55 mph. * LOCATIONS...Burley, Shoshone, Pocatello, Idaho Falls, Rexburg, St. Anthony, Island Park, Driggs, Soda Springs, Lava Hot Springs, INL Complex and all districts of the Fort Hall Reservation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
729 WWUS75 KPIH 080157 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 757 PM MDT Sat Oct 7 2017 IDZ017-019>021-023-080300- /O.EXP.KPIH.WI.Y.0022.000000T0000Z-171008T0200Z/ Eastern Magic Valley-Upper Snake Highlands- Upper Snake River Plain-Lower Snake River Plain-Caribou Highlands- Including the cities of Burley, Rupert, Heyburn, St. Anthony, Ashton, Island Park, Driggs, Victor, Idaho Falls, Rexburg, Pocatello, Henry, Soda Springs, Downey, and Lava Hot Springs 757 PM MDT Sat Oct 7 2017 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... A handful of sites across the INL remained just above the lower threshold for Wind Advisory criteria while many of the populated regions of the Snake River Plain and surrounding highlands have fallen below criteria. Thus, the Wind Advisory will be allowed to expire at 8 PM MDT this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 6, 3:50 AM MDT, 9 hours 41 minutes earlier.
Area forecast discussion, Oct 6, 3:50 AM MDT, 9 hours 41 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 350 AM MDT Fri Oct 6 2017 .DISCUSSION... The pesky low pressure system that set up shop over our region for the last couple days is finally moving, and will make a progressive exit into WY/MT today. We may see a bit of patchy fog this morning in the Stanley region, the eastern half of the Snake Plain, and the Upper Snake Highlands, but otherwise expect high pressure to take control today and Sat. We have high confidence in dry weather and moderating temps under this regime, with highs reaching the low to mid 60s across the Snake Plain Sat. As we have been discussing for several days now, Sat afternoon continues to look quite windy. Based on the latest computer model guidance, we increased our wind forecast yesterday afternoon, and made no significant changes to that forecast this AM. Across the Snake Plain/Caribou Highlands, sustained winds of 25-35 MPH and gusts of 40-50 MPH are possible. Across the rest of SE ID, sustained winds of 15-25 MPH with gusts of 30-40 MPH are likely. A consensus of our guidance has been consistently signaling this wind event for several days now, with forecast wind speeds slightly increasing over that time, leading to high forecast confidence. It's still just a bit too early to pull the trigger this morning, but it is looking likely that we will need to issue a Wind Advisory today for at least our Snake Plain forecast zones. Expect difficult driving conditions for high profile vehicles, the potential for unsecured outdoor objects to be blown around, and possibly some areas of blowing dust should local fields be dry enough. At this time, we are not expecting winds to reach High Wind Warning criteria and cause widespread damage, but as always we will continue to monitor closely. Needless to say, Sat will not be a good day for outdoor burning/prescribed burns, even with fuels below critical thresholds in most areas. A progressive trough of low-pressure will drop out of Canada and push across SE ID Sun. Rain/snow showers should begin Sun morning in the Central Mntns and Upper Snake Highlands, overspread most of the region during the late morning and afternoon, and taper off from NW to SE by early Mon morning. The forecast continues to carry PoPs region-wide, although the best chance of precip will be N and E of a line from Hailey, to American Falls, to Bear Lake. Overall precip amounts should be fairly light, with snowfall amounts of 1-3 inches above about 5,000 to 5,500 feet. Overall, impacts should be limited. Breezy conditions are also expected across the Snake Plain, eastern Magic Valley, and Southern Highlands, where WNW winds of 15-25 MPH will be possible. Long-term models have come into better agreement over the last 24 hours for Mon-Wed period, with dry weather/slowly warming temps expected each day. By Thurs-Sat, a fresh low pressure trough may approach the region. We have low confidence at this range on how this system will play out. A few showers may be possible in the Central Mntns as early as Fri afternoon. Stay tuned. - KSmith/DMH && .AVIATION... Satellite imagery continues to show broad area of low stratus across the central mountains, with terrain induced cloud cover along the WY border. Some of this cloud cover could be very isolated pockets of fog but confidence is pretty low given the surface dewpoint depressions across the region. Upper low migrates east today, allowing clearing to take place most areas, but winds start to pick up today across the region. Guidance significantly stronger for winds on Saturday, but areas within Snake Plain could see sustained winds reaching 20kts at times this afternoon. Winds drop off slightly after sunset, but remain in the 10-15kt range overnight. - DMH && .FIRE WEATHER... Upper low migrates east today, allowing for clearing trend most areas. Temps and humidities similar to yesterday, but winds begin to increase today. Look for 15-25 mph winds in the Snake Plain and at higher elevations. A little drop off in speeds tonight, with the big increase in winds Saturday afternoon. Humidities well above critical thresholds so no headlines for this event. Shortwave slides through panhandle Saturday night into Sunday, following a more progressive but similar track to current system. Expect precipitation to spread across the region beginning late Saturday night and lasting through Sunday night, with Sunday daytime the wettest period for most areas. Snow levels drop to between 5000-6000 ft during the day. Once the system shifts east Monday, expect drier conditions for most of the week. Now some evidence of a weak shortwave shifting east along the Canadian border. GFS significantly drier than the ECMWF now for mid week as shortwave clips northern zones. Current expectations remain dry through Friday, with more confidence in next system affecting the region next weekend. - DMH && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.